Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 64, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 16, 2018, 11:06 PM CDT for Burnet County, Travis County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2018, 11:06 PM CDT (04:06 UTC)
- Expired
- Oct 17, 2018, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Burnet County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 63 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.1 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663
WGUS54 KEWX 170406
FFWEWX
TXC053-453-171000-
/O.NEW.KEWX.FF.W.0064.181017T0406Z-181017T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1106 PM CDT TUE OCT 16 2018
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Northwestern Travis County in south central Texas...
South central Burnet County in south central Texas...
* Until 500 AM CDT
* At 1103 PM CDT, river and gauge reports indicated heavy rain
falling across the warned area. Flash flooding is already
occurring.
* Some locations that will experience flooding include...
Austin, Cedar Park, Lakeway, Lago Vista, Bee Cave, Hudson Bend, The
Hills, Spicewood, Mansfield Dam, Jonestown, Briarcliff, Point
Venture and Volente.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along the lower banks of Lake Travis, especially
those near Graveyard Point at Lakeway should be prepared for several
feet of water entering homes.
&&
LAT...LON 3049 9785 3046 9783 3037 9785 3031 9801
3048 9818 3058 9813
$$
MO2 follow-up statements
059
WGUS74 KEWX 170420
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1120 PM CDT TUE OCT 16 2018
TXC053-453-171000-
/O.CON.KEWX.FF.W.0064.000000T0000Z-181017T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Travis TX-Burnet TX-
1120 PM CDT TUE OCT 16 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN TRAVIS AND SOUTH CENTRAL BURNET COUNTIES...
At 1116 PM CDT, gauge reports indicated rapid rises of the Colorado
River upstream from Lake Travis are producing flash flooding over
lower shorelines of Lake Travis.
Some locations that will experience flooding include...
Lakeway, Hudson Bend, Mansfield Dam, Briarcliff, Point Venture and
Volente. Roadways connecting these communities may be cut off by the
rising waters. Water may begin entering the homes on the lowest
shores of Lake Travis shortly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3049 9785 3046 9783 3037 9785 3031 9801
3048 9818 3058 9813
$$
MO478
WGUS74 KEWX 170726
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
226 AM CDT WED OCT 17 2018
TXC053-453-171000-
/O.CON.KEWX.FF.W.0064.000000T0000Z-181017T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Travis TX-Burnet TX-
226 AM CDT WED OCT 17 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN TRAVIS AND SOUTH CENTRAL BURNET COUNTIES...
At 223 AM CDT, gauge reports continued to indicate rapid rises of
the Colorado River upstream from Lake Travis are producing flash
flooding along the lower shorelines of Lake Travis.
Some locations that will experience flooding include...
Lakeway, Hudson Bend, Mansfield Dam, Briarcliff, Point Venture and
Volente. Roadways connecting these communities may be cut off by the
rising waters. Water may begin entering the homes on the lowest
shores of Lake Travis shortly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3049 9785 3046 9783 3037 9785 3031 9801
3048 9818 3058 9813
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 9:49 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 16, 9:49 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 949 PM CDT Tue Oct 16 2018 .UPDATE... Quick update to account for latest radar trends. Weak isentropic ascent persisting across the area will result in periods of light drizzle or rain overnight with accumulations across the Hill Country expected to remain under one quarter inch. RAP analysis shows smaller disturbances lifting out of Mexico and into the Rio Grande Plains after midnight tonight in the south-southwest flow aloft that may help generate heavier shower activity across portions of Val Verde and Edwards, but expect this to remain west of the majority of the area. Not planning on any changes to the ongoing Flash Flood Watch configuration. In between drizzle/rain tonight, patchy fog development will be possible as the relaxing surface pressure gradient as resulted in light winds. Already seeing this development in the Hill Country and will have to monitor for expansion to the I-35 corridor and into the coastal plains. Otherwise, expect another chilly night with lows in the 40s to low 50s. && .PREV DISCUSSION... /ISSUED 725 PM CDT Tue Oct 16 2018/ AVIATION... MVFR conditions are expected this evening as the strong post frontal inversion lingers across South Central Texas with ceilings lowering to IFR along the I-35 corridor overnight and rising back to MVFR by mid-morning Wednesday. Lingering isentropic ascent may be able to produce some light drizzle or rain at all terminals through the period with high resolution guidance indicating the best window for AUS/SAT/SSF overnight and DRT after 14-15Z Wednesday. Expect northerly winds to persist in the 10-15 knot range. PREV DISCUSSION... /ISSUED 418 PM CDT Tue Oct 16 2018/ SHORT TERM (Tonight through Wednesday Night)... Afternoon radar imagery shows persistent rain continuing across portions of the I-35 corridor, Hill Country and southern Edwards Plateau. Hourly amounts according to radar and gauge data have been trending downward this afternoon across the Hill Country and I-35 corridor. However, any additional rainfall falling on saturated ground will instantly result in runoff. The latest round of hi-res models suggest the better chance for precipitation will contract and shift slightly northward this evening and overnight. This should place the higher rainfall chances along and north of a Del Rio to Fredericksburg to Burnet line. With models showing the stronger lift focused along the Rio Grande and southern Edwards Plateau, we should see the higher rainfall totals through tonight across Val Verde and Edwards county. However, as mentioned above, any additional rainfall over the Hill Country into west central Texas will result in runoff. On Wednesday, we should see a slight decrease in rainfall chances across most of the region as the mid-level ridge of high pressure builds westward across the northern Gulf of Mexico. The exception will be across portions of the Rio Grande plains and southern Edwards Plateau where mid-level shortwave activity will move northward from Coahuila Mexico into the above mentioned areas. Beginning Wednesday night, an area of higher moisture will begin to work northward from the western Gulf of Mexico into south Texas. The latest satellite precipitable water product shows values near 2.5" in the western Gulf. LONG TERM (Thursday through Tuesday)... The above mentioned surge of moisture from the Gulf of Mexico will continue to spread northward into south central Texas on Thursday. Models suggest precipitable water values will increase to near 2" across most of the region. We continue to see a good signal for rainfall in the model output and have opted to push rain chances much higher in the forecast for Thursday. Based on the ongoing flooding, along with another surge of moisture headed our way, we have opted to extend the Flash Flood Watch through early Thursday evening. If later model data remains consistent, we will likely have to expand the coverage of the watch to include counties along the I-35 corridor. For now, we will forecast an additional 1 to 2 inches with isolated totals near 4 inches across the watch area. The active weather pattern is likely to continue Friday and possibly well into Saturday as another cold front is expected to move in from the north. We will continue to mention rain chances in the forecast into early next week, with the better focus likely to remain out west along the Rio Grande. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 47 54 51 57 52 / 50 40 50 70 70 Austin Bergstrom Intl Airport 50 55 51 57 52 / 40 40 50 70 60 New Braunfels Muni Airport 47 55 51 58 53 / 30 40 60 70 70 Burnet Muni Airport 44 51 48 56 52 / 70 50 40 90 70 Del Rio Intl Airport 44 54 49 57 52 / 70 70 60 60 50 Georgetown Muni Airport 48 53 51 57 52 / 50 40 40 70 70 Hondo Muni Airport 49 57 52 59 54 / 50 50 70 100 80 San Marcos Muni Airport 48 55 51 57 53 / 40 40 60 70 70 La Grange - Fayette Regional 51 58 53 61 56 / 30 40 40 60 50 San Antonio Intl Airport 47 55 51 58 53 / 40 40 70 90 70 Stinson Muni Airport 49 56 52 59 54 / 30 40 70 90 70 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday evening for Bandera-Blanco- Burnet-Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-Maverick-Medina- Real-Uvalde-Val Verde-Zavala. && Aviation...Huffman Short-Term/Long-Term...Oaks
Hazardous weather outlook, Oct 16, 4:11 PM CDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 411 PM CDT Tue Oct 16 2018 TXZ171>173-183>194-202>209-217>225-228-172115- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 411 PM CDT Tue Oct 16 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Plenty of moisture along with a series of upper level disturbances will result in continued moderate to heavy rainfall across Val Verde and Edwards counties tonight into Wednesday morning. A Flash Flood Watch remains in effect for portions of the Rio Grande Plains, Edwards Plateau, and the Hill Country this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rainfall chances continue on Wednesday, but it appears the higher rainfall amounts will remain over west central Texas. However, runoff from this rainfall could still pose a flood threat across Guadalupe, Llano and Colorado River basins. Late Wednesday night into Thursday, another surge of moisture will move into south central Texas. This will likely bring additional moderate to heavy rainfall to much of south central Texas, especially for areas along and west of the I-35 corridor. The Flash Flood Watch remains in effect through Thursday evening. An additional 1 to 2 inches of rain with isolated amounts near 4 inches will be possible through Thursday evening. Rivers and lakes will likely remain elevated through late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to relay any reports of heavy rain of flooding.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 5:07 AM CDT | Flash Flood Warning | EWX | Burnet, Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.